Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for persistent headache while on antibiotics

Answered by
Dr.
Dr. Monika Dede

Infectious Diseases Specialist

Practicing since :2003

Answered : 867 Questions

default
Posted on Wed, 15 Mar 2017 in General Health
Question: i waa put on antibiotics after a 3 week headache that the dr said is sinus inf.Last night face and neck swelled she said sinus absess but it doesnt hurt?
doctor
Answered by Dr. Monika Dede 14 minutes later
Hello!
I suggest to see for a side effects from antibiotic....I need to know the name of the antibiotic and a picture to be more confident. You should talk again with your doctor related this fact.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Monika Dede 7 minutes later
bactrim is the antibiotic, sulfameth? only left side is.swollen.
doctor
Answered by Dr. Monika Dede 1 hour later
Brief Answer:
this could be a sinusitis complication

Detailed Answer:
Hello Sxxxxt! Ι have been through your question and the image.

It is known that Bactrim could cause facial swelling as a rare side effects but normally it's not seen only in one side.

So, related to your recent symptoms, I'd agree with your doctor, this could be a sinusitis complication. You should be aware that the complications of a sinus infection that may develop are meningitis, brain abscess, osteomyelitis, and orbital cellulitis. However, your present symptoms don't suggest for these severe complications, I still think that it is better to do a CT-scan of head to exclude an abscess or osteomyelitis (more possible in your case).

Furthermore I need to know for how many days you are taking Bactrim ?

I hope my answer help you. If you have any further questions I will be happy to help you.

Kind regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Monika Dede 14 minutes later
how would these conditions be treated?
doctor
Answered by Dr. Monika Dede 47 minutes later
Brief Answer:
First immediate hospitalization needed

Detailed Answer:
Welcome back,

If at all you have developed these above mentioned symptoms, I'd suggest immediate medical attention and aggressive treatment including hospitalization, intravenous broad spectrum antibiotics, corticosteroids therapy (to decrease inflammation) and/or surgical intervention (abscess drainage).

I hope my answer helps you.
I wish you a quick recovery.

Kind regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Monika Dede 7 minutes later
could this be a dental abcess
doctor
Answered by Dr. Monika Dede 12 minutes later
Brief Answer:
Yes, this could be a dental abcsces.

Detailed Answer:
But to be sure to say it, you should have prior history of dental problems.

I hope my answer helps you.
Best regards.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Sinus infection

doctor1 MD

was diagnosed with a severe sinus infection affecting eyes, ears, throat, and bronchitis. after a week, and a round of amoxicillin and prednisone, I have been having numbness in my face (lower jaw, lips, tongue) and hands. along with general weakness and fatigue. what might cause this?

doctor1 MD

I have been using loratadine allergy pills for a long time - more then 10 years. My sinus infections are so bad that my Dr put me on C0 Betahistine, (fluid and swelling in inner ear/Eustachian tube) so I stopped using my other allergy pills (I buy them at Costco). Would I be experiencing any withdrawal from my allergy pills? I have a weird restless feeling in my body, similar to when I was having to withdraw from prescription pain meds. I am also on my 3rd round of antibiotics, this one being moxifloxacin HCI. I was supposed to have my second sinus surgery last in 2013 (previous one in 2008), but I cancelled because my knee replacement surgery has not healed, and I wanted my body to deal with one thing at a time. Sorry I thought this was a free service. Thank you, Shirley Wiebe age 61

doctor1 MD

Hi. I took a swig out of my bottle of Cherratussin, prescribed for pain with a sinus infection. It s 10mg of codeine per ml, 150 ml. It seems as though I ve taken about a third of the bottle. I have a very dry throat and a bit of blurry vision every so often. It s been about six hours since I ve taken it. What do you think? I m worried about an overdose. I have severe health anxiety.

doctor1 MD

I am taking levofloxacin for bronchitis and have developed a rash over my whole body. Yesterday I found a painful lump on my shoulder. Is this connected to the medication? I am 64 years old and have taken this medication before (last month for sinus infection) and had no problem. I started out taking amoxicillan for a few days and developed a rash then. I discontinued that med after seeing the rash. Thank you for your help.

doctor1 MD

Can you take amoxicillin and Valtrex for shingles at the same time. I have a sinus infection and my shingles has returned. YYYY@YYYY

doctor1 MD

Hello Sir/Mam, My self XXXXXXX XXXX and i m 29 yrs old.I m accountant by profession.from last 1 yr i m suffering from Sinus problem.I DAILY FEEL PAIN IN MY FOREHEAD IN MORNING NEAR 11-12 AM. AND IT IS NOT SHARP PAIN .I FEEL PAIN IN MY FOREHEAD AND...

doctor1 MD

I had a sinus infection about a month ago and right after i had a headache on the top back of my head. It was not severe but throbbing intermidiatly. Head ache long gone but the same spot is sore to the touch and i is sore if i move my head most...